MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
In a clinical study case, a patient underwent cataract/clear lens exchange and glaucoma surgery on the right eye (od).Subsequent postoperative visits revealed ocular findings.No surgical complications, no other surgical interventions reported during the initial surgery.On (b)(6) 2022, 1-week post-op cataract surgery, anterior chamber cells in od were noted.On (b)(6) 2023, 6-months post-op cataract surgery, posterior capsule opacification (pco) in od was noticed.Suture removal was indicated as well.On (b)(6) 2024, 12-months post-op cataract surgery, posterior capsule opacification (pco) in od reported which required a yttrium-aluminum-garnet (yag) laser capsulotomy procedure on (b)(6) 2024.The study also reported that a secondary surgical intervention after glaucoma surgery required, with the moderate severity which the glaucoma tube needed trimming, its tip sometimes touched the cornea.The pre-op comments mentioned "tube well positioned, not touching cornea centrally at rest but endothelial opacity indicates tip is sometimes touching cornea.Probably with eye rubbing or other movement.Needs trim." it was noted that the device is believed to have attributed to the reported event.Post-op comments stated that tube is looking good and explant not planned.There was no delay in procedure, no incision enlargement, no vitrectomy and no sutures required.The patient did not seek medical attention.The post-op medication prescribed to the patient were moxifloxacin hcl 0.5% and prednisolone acetate 1%.The on (b)(6) 2023, the issue was indicated as resolved without sequelae.No further information was reported.This emdr report is for the glaucoma implant (bg101-350).A separate report will be submitted for the tecnis toric ii intraocular lens (zcu).
 
Additional Manufacturer Narrative
Section a4.Weight: unknown, information was requested but not provided.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section d10: concomitant medical products: veritas vision system, sn unknown, veritas swivel handpiece, sn unknown, vrt-ai packs, lot: unknown, j&j disposable tip (representative model opocr4521l), j&j reusable sleeve (representative models opohf21l & opos21ld), catalys fs laser (with liquid optics interface gen 2), j&j mobile patient bed, balanced salt solution (bss) no2, healon pro and intraocular lens (zcu), sn unknown.Section h3(no): the device was not returned for evaluation (it remains implanted); therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4581 - this code was used for the reported device decentered or dislocated or tilted subluxated.Attempts have been made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information/clarification received indicated that this is a retrospective data collection study and the sites are collecting data from 1 to 2 years ago.That johnson & johnson became aware of this event on december 16, 2024.That the patient's symptoms first noticed (b)(6) 2023.It was confirmed that there was no patient injury and no complications.Corrected data: in review, it was noticed that the the incorrect date (dec 17, 2024) was inadvertently entered in section "g3" of the initial mdr report while the correct date of "dec 16, 2024" should have been entered.In review, it was also noticed that the date (jun 8, 2023) was inadvertently entered in section "b3" of the initial mdr report which is incorrect and the correct date which should have been entered is "4/18/2023".The following fields have been corrected/updated accordingly: section b3: date of event: 4/18/2023.Section g3: date received by manufacturer: 12/16/2024.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21132309
Report Number3012236936-2025-000011
Device Sequence Number15332792
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)230909
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite